Thunderstorm Wind, Harris
- When
- May 14, 2:00 PM CST
- Where
- Harris County, Deer Park
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $5,000
- Reported by
- Broadcast Media
- Coordinates
- 29.700, -95.120
A downed power pole, fence, and tree.
A shortwave disturbance passed over southeastern Texas. With the combination of ample heating and high moisture levels, numerous afternoon and early evening thunderstorms developed.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS HGX wrote it up.
A shortwave disturbance passed over southeastern Texas. With the combination of ample heating and high moisture levels, numerous afternoon and early evening thunderstorms developed.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Houston/Galveston, TX wrote its last area forecast discussion before the first event at May 14, 9:12 AM CST, 4 hours 48 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE HOUSTON/GALVESTON TX 1012 AM CDT MON MAY 14 2007 .DISCUSSION... SOUNDING LOOKS A LOT LIKE YESTERDAYS AND WITH RECORD TEMPERATURES YESTERDAY CANT RULE OUT THAT THEY MAY GET SOME SERIOUS COMPETITION AGAIN TODAY AND IN GLS CASE THAT WOULD BE A RECORD MORE THAN 125 YEARS IN STANDING. LOC HIGH YEAR CLL 96 1925 IAH 93 1995 GLS 88 1879 CONVECTIVE TEMPERATURE OF 89 WILL BE EASILY REACHABLE THIS AFTERNOON AND WITH GPS IPWV RUNNING AROUND 1.4 THIS MORNING SEE NO NEED FOR ANY CHANGE TO THE POPS. OTHER THAN TO NUDGE UP TEMPERATURES A DEGREE OR 2 OVER THE FAR WESTERN ZONES (2-4 DEGREES WARMER THAN YESTERDAY AT THIS TIME) AND TO TWEAK DOWN THE CLOUD COVER TONIGHT THE ZONES LOOKING GREAT. 45/37/DH && .PREV DISCUSSION... /ISSUED 350 AM CDT MON MAY 14 2007/ DISCUSSION... WITH HIGH PRESSURE OVERHEAD IN THE UPPER LEVELS OF THE ATMOSPHERE...ANOTHER NEAR RECORD OR RECORD BREAKING WARM DAY IS IN STORE FOR SE TX. AM EXPECTING THE SEA BREEZE TO DEVELOP ONCE AGAIN IN THE MID TO LATE AFTERNOON AS THE TEMPERATURES REACH THE DAYTIME HIGH. WITH WEAK TROUGHINESS IN THE UPPER ATMOSPHERE (BEING BRIDGED BY THE UPPER RIDGE)...ANOTHER DAY OF SCATTERED THUNDERSTORMS IS POSSIBLE. THE MODEL SOUNDING DATA INDICATES ONCE AGAIN A LACK OF A CAP. LIKED THE 4 KM WRF ON THE NCEP WEB SITE FOR HOW THE STORMS WILL DEVELOP THIS AFTERNOON. THIS MODEL INDICATED THE SEA BREEZE WILL START TO GET ACTIVE OVER THE FAR EASTERN COUNTIES AROUND 20Z AND THEN BECOME A BIT MORE WIDESPREAD TOWARD THE WEST. THE UNCERTAINTY INVOLVED...WILL GO WITH A 40 PERCENT COVERAGE. AGAIN CANNOT RULE OUT A VERY ISOLATED SEVERE STORM GIVEN THE MODEL SOUNDING FORECASTS. THE GFS CONTINUES TO BE CONSISTENT IN BRINGING A VERY SHALLOW FRONT ACROSS SE TX ON WEDNESDAY. UPPER POPS A BIT AHEAD OF THE FRONT AND LOWERED THEM FOR FRIDAY THROUGH SUNDAY. DURING THE PERIOD...THE MODELS INDICATE A DRIER PERIOD. ONSHORE WINDS RETURN BY SUNDAY. 40 MARINE... THE PRESSURE GRADIENT WILL REMAIN WEAK THROUGH WEDNESDAY..RESULTING IN LIGHT WINDS. A COLD FRONT IS EXPECTED TO CROSS THE MARINE AREA ON WEDNESDAY NIGHT RESULTING IN INCREASING NE WINDS. WAVE HEIGHTS SHOULD INCREASE ESPECIALLY OFFSHORE REGION DURING THIS PERIOD PROBABLY REACHING CAUTION CRITERIA. 33 AVIATION... THE MAIN ISSUE FOR TODAY IS THE COVERAGE OF TSTMS. FOR THE 12Z PACKAGE AM PLANNING TO HAVE A VCTS FROM 20-02Z AT ALL SITES EXCEPT GLS. CONVECTIVE TEMPS ARE EXPECTED TO BE IN THE MID 80S..SO SCT TSTMS SHOULD DEVELOP AROUND MID-AFT AND PERSIST INTO THE EARLY EVE HOURS. WILL ALSO LIKELY SEE MVFR FOG AT MOST INLAND TAF SITES BETWEEN 10-14Z THIS MORNING. 33 && .PRELIMINARY POINT TEMPS/POPS... COLLEGE STATION (CLL) 92 67 88 67 84 / 40 20 20 20 50 HOUSTON (IAH) 93 68 87 68 87 / 40 20 20 20 50 GALVESTON (GLS) 88 72 84 72 85 / 30 20 20 20 40 && .HGX WATCHES/WARNINGS/ADVISORIES... TX...NONE. GM...NONE. && DISCUSSION...45
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE HOUSTON/GALVESTON TX 549 AM CDT MON MAY 14 2007 TXZ163-164-176>179-195>200-210>214-226-227-235>238-151200- AUSTIN-BRAZORIA-BRAZOS-BURLESON-CHAMBERS-COLORADO-FORT BEND- GALVESTON-GRIMES-HARRIS-HOUSTON-JACKSON-LIBERTY-MADISON-MATAGORDA- MONTGOMERY-POLK-SAN JACINTO-TRINITY-WALKER-WALLER-WASHINGTON- WHARTON- 549 AM CDT MON MAY 14 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST TEXAS. .DAY ONE...TODAY AND TONIGHT SCATTERED THUNDERSTORMS ARE EXPECTED TO DEVELOP THIS AFTERNOON AND EVENING...MAINLY IN CONJUNCTION WITH THE SEA BREEZE. THERE IS A SLIGHT CHANCE OF AN ISOLATED SEVERE STORM BETWEEN 4 AND 8 PM WITH THE MAIN THREAT BEING LARGE HAIL AND DAMAGING WIND GUSTS. .DAY TWO...TUESDAY ISOLATED TO SCATTERED THUNDERSTORMS WILL BE POSSIBLE TUESDAY AFTERNOON AND EVENING. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAY THREE...WEDNESDAY SCATTERED THUNDERSTORMS WILL DEVELOP ALONG AND AHEAD OF A WEAKENING COLD FRONT WEDNESDAY AND WEDNESDAY NIGHT AND THERE IS A SLIGHT RISK FOR SEVERE STORMS DURING THE AFTERNOON AND EARLY EVENING. THE MAIN THREAT WILL BE LARGE HAIL AND DAMAGING WINDS. DAYS FOUR THROUGH SEVEN...THURSDAY THROUGH SUNDAY ISOLATED AFTERNOON AND EVENING THUNDERSTORMS ARE EXPECTED TO RETURN BY SUNDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE REQUIRED DURING THE LATE AFTERNOON AND EARLY EVENING PERIOD TODAY.
The Houston radar (KHGX), 26 km away, was scanning. The volume nearest the first event began at 20:01 UTC.
6 hail, 3 thunderstorm wind, 2 funnel cloud. Local standard time, as filed.
A downed power pole, fence, and tree.
Trees blown down.
Two funnel clouds were sighted on County Road 168.
Strong wind gusts uprooted a forty foot tall tree at the intersection of Fairfield and Idylwood in the Idylwood subdivision. There was significant tree damage around the subdivision. There was also shingle damage to a restaurant at the intersection of Caesar Chavez and Avenue F.
Golf ball-size hail reported at Highway 249 and Seton Lake, or 3 miles east of the Sam Houston Race Park.
Penny-size hail reported at the Sam Houston Tollway at Westheimer in the Westchase area.
Nickel-size hail reported near the FM 1960 and Aldine-Westfield Road intersection.
Funnel cloud sighted around US Highway 190 East near the reservation.
Golf ball-size hail occurred between Trinity and Sebastopol.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Texas in 2007Every state in 2007This day in weather historyWarnings in Texas, May 2007
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 32383, 32385, 32388, 32390, 32392, 32397, 32398, 32399, 32400, 32401, 32402.